Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
166 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Does Augmentin cause diarrhea?

My husband has a inner ear infection and our family doctor started him on Augmentin 875mg tab twice a day. He is having episodes of diarrhea. The nurse practitioner told him that he might get diarrhea from the Augmentin. He started the medication on Wednesday and he is still having diarrhea. Is this normal?? He wants to stop taking the medication
Wed, 19 Apr 2017
Report Abuse
Dentist 's  Response
Hi.
Thanks for the query.

Yes, Augmentin can cause diarrhea as it contains Amoxicillin as a main ingredient that is an antibiotics.
It has a common gastric side effect to cause diarrhea but it is temporary and will get resolved once the medicine intake is stopped.
If the loose motions or diarrhoea is not causing any discomfort and it is manageable then Augmentin should not be stopped, rather be continued.
To reduce the side effects of the antibiotic, he should take plenty of probiotics in his diet like yoghurt and drink plenty of water..
Take soft meals and avoid spicy and heavy meals..
Omeprazole can be taken empty stomach till he is on antibiotics.
If the symptoms worsen then please be brisk to consult an Emergency room..

Hope he feel better soon..

Regards.
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Does Augmentin cause diarrhea?

Hi. Thanks for the query. Yes, Augmentin can cause diarrhea as it contains Amoxicillin as a main ingredient that is an antibiotics. It has a common gastric side effect to cause diarrhea but it is temporary and will get resolved once the medicine intake is stopped. If the loose motions or diarrhoea is not causing any discomfort and it is manageable then Augmentin should not be stopped, rather be continued. To reduce the side effects of the antibiotic, he should take plenty of probiotics in his diet like yoghurt and drink plenty of water.. Take soft meals and avoid spicy and heavy meals.. Omeprazole can be taken empty stomach till he is on antibiotics. If the symptoms worsen then please be brisk to consult an Emergency room.. Hope he feel better soon.. Regards.